MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Catalog Number GS3508
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history records and shipping of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.- attachment: [mw5069028.Pdf] h3 other text : device is currently under investigation.
 
Event or Problem Description
The user facility reported an issue with the polyurethane coating.The following information was provided by the user facility: the hydrophilic coating at tip of wire sheared off during ivc filter removal and left in patient; the ivc filter was removed; and the patient was reported to be in good condition.Additional information was received on 5/4/2017.The black polyurethane coating was shearing off the device.The coating is currently in the pulmonary artery and was detected via fluoro.See mw5069028 received by terumo on may 1, 2017."hydrophillic coating at tip of wire sheared off during ivc filter removal and left in patient.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.(b)(4).Visual inspection upon receipt found that the urethane outer layer was missing at the distal extremity, where the core wire was exposed approximately 25 mm in length.The exposed core wire was found to have been deformed into a bent shape.The shaft had been kinked at approximately 35 mm and 115 mm from the distal end of the device.Magnifying and electron microscopic inspections of the distal extremity of the urethane outer layer revealed it had the ripped shape with the generation of some creases on the surface around the ripped end.The outside diameter of the urethane outer layer was measured on the undamaged segment and confirmed to meet manufacturer specifications.The distal extremity of the core wire was electron microscopically compared with that of the current product sample.It was revealed that the surface of the distal extremity of the core wire of the actual sample was in the rough state, being different from that of the current product sample.This indicated that the core wire of the actual sample had been fractured.The core wire of the actual sample was noted to have a curved shape.The outside diameter of the core wire was measured on the segments, excluding the fractured distal extremity, and confirmed to meet manufacturer specifications.The total length measured as follows: segment covered with the urethane outer layer: approximately 1760 mm, segment where the core wire was exposed: approximately 25 mm, total length: approximately 1785 mm normal product of this product code: approximately 1800 mm.The actual sample was found to be missing approximately 40 mm of the segment covered with the urethane outer layer and approximately 15 mm of the core wire.Magnifying inspection of the kinked segments did not find any anomaly, such as scratches, which could have been a trigger of the generation of the kinks.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6589582
Report Number9681834-2017-00102
Device Sequence Number746258
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public(01)04987350773630(17)190131(10)170222
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberGS3508
Device Lot Number170222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IVC RETREIVAL SET; SHEATH; SOS2
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient Weight65